Posted on October 05, 2011
A large study of the daughters of women who had been given DES, the first synthetic form of estrogen, during pregnancy has found that exposure to the drug while in the womb (in utero) is associated with many reproductive problems and an increased risk of certain cancers and pre-cancerous conditions. The results of this analysis, conducted by researchers at the National Cancer Institute (NCI), part of the National Institutes of Health, and collaborators across the country, were published Oct. 6, 2011, in the New England Journal of Medicine.
The National Cancer Institute (NCI) press release for the study
News article in NCI’s bi-weekly newsletter the Cancer Bulletin (Archive)
Video highlight in NCI’s bi-weekly newsletter the Cancer Bulletin
Feature article in the DCEG Linkage Newsletter
To request an interview with a DCEG investigator, contact the NCI Office of Media Relations: